MAUDE Adverse Event Report: BECTON DICKINSON PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PHASEAL OPTIMA; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515064
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
Description: it was reported by customer that when making a mitomycin dose the drug could not be reconstituted after applying the protector.The soft rubber sheath covering the spike seemed to become stuck part way.Verbatim: material#: 515064 batch#: unknown at cen yesterday, when making a mitomycin dose the drug could not be reconstituted after applying the protector.The soft rubber sheath covering the spike seemed to become stuck part way.We didn't have another vial of drug so we removed the protector and applied a new one.The defective one was saved.We have 2 lot number and are not certain which one was used as the packaging was discarded: 2411403, 2409405.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: one photo and two physical samples were provided to our quality team for investigation.Upon inspection, no damage was observed within the spike sleeve or spike of the protectors.Functional testing was completed, liquid was able to move from a syringe through the protectors without issue, and the product performed as intended.A device history review was performed for suspected lots 2409405 and 2411403, no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported event.Three retained samples of each suspected lot was used for additional evaluation.The product was visually inspected and no damage or defects were observed.Functional testing was performed, in all cases the protectors were properly fitted to the vial without issue, no damage to the spike or spike sleeve occurred, and all product functioned properly.As part of our standard manufacturing process, each product undergoes visual and functional testing to ensure quality and performance.No issues related to the reported concern were observed during these inspections.Based on the sample evaluation and our quality team's investigation, we cannot identify a root cause at this time.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.

Brand Name
PHASEAL OPTIMA
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22059451
Report Number3003152976-2025-00226
Device Sequence Number8478169
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515064
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown